Jump to content
CrazyBoards.org

Recommended Posts

I used to be Ativan for my spikes in anxiety, paranoid actions/thoughts, and well generally to calm whatever was going on during an episode. It worked like a charm. Now my doctor has pulled his willingness to prescribe it to me again. I am also a recovering drug addict, so I understand why he has done this. However, now I have no means, except my coping toolbox, to combat the acute symptoms that drive me to unhealthy behaviors. My other meds include: Abilify and Prazosin. 

So, my question is this; Is there another med that others are taking for Schizoaffective that works like Ativan that I can request information from my doc?

Share this post


Link to post
Share on other sites

I don't understand why your pdoc stopped prescribing the ativan in the first place.  Did he give you a reason why? 

 

17 hours ago, dancingphantom said:

so I understand why he has done this

What was his reasoning?

 

Did something happen for him to not want to prescribe it again?  Even if you are a recovering drug addict, he was initially prescribing the ativan, so what changed? 

Did you give him a reason to stop prescribing it? (I'm sorry, Idk how else to word that sentence).

Other meds that have helped me are xanax and klonopin (but not as much the klonopin).  But those are benzos too.  Maybe try propranolol?  It is a beta blocker that works for anxiety, tremors, headaches (in some people), other stuff.

 

I'm sorry for all the questions ... I needed to ask them so I might be able to answer your question/s better.

Share this post


Link to post
Share on other sites

I think the better you and your PDOC understand how you go from anxiety to paranoia and other symptoms the best is your chance to find out what will work out.

I'll speak from my experience.
I'm a pro-benzo person but I would say that there are plenty of things to try out that does not need a benzo.

I like lorazepam (ativan). I know at least a problem of it in treating a recurring anxiety.

A problem that would be a sort of 'rebound anxiety' that I would eventually get from it.

Meaning that at one point I would not know if I'm anxious because I didn't take the lorazepam or I'm anxious because I'm symptomatic in a sense more related to my mental illness.

I keep something in mind too, that a Lorazepam withdrawal can be very alike to psychotic symptoms.

I hope this makes sense.

I would try to figure this out.

I'll give an example.

I was in a different mood stabilizer that I would need more of a benzo called flurazepam and sometimes taking clonazepam/diazepam for anxiety/irritability and even adding on another hypnotic to sleep.

PDOC changed my mood stabilizer.

I don't use clonazepam/diazepam anymore. I'm on a week taking half of the dosage of the benzo that I'm using for sleep and I'm sleeping great.

I'm guessing I was symptomatic in a way related to my 'primary' mental illness and finding something better as a mood stabilizer made everything easier.

I know for me abilify can be very activating, it gives me a 'condition' called akathisia.

There are antipsychotics that are more sedating that maybe would cut off your anxiety and I would bet would work wonders on your paranoia but It's trial and error.

Another thing from my own experience.

Benzos can take of the edge and make it seems like the paranoia or delusions are away, it's easier to rationalize once you're calm, isn't it? But it isn't very effective in ceasing those problem of occurring, meaning that it isn't a primary option to those symptoms.

 

 

Edited by uncomfortable thoughts

Share this post


Link to post
Share on other sites
4 hours ago, melissaw72 said:

What was his reasoning?

I guess I am truly assuming rather than understanding. I went out on a meth binge about 2 years ago, on top of that I had stopped taking my meds. I guess I assume that a drug addict should not have access to it. So that is why he has stopped prescribing. 

4 hours ago, melissaw72 said:

Did you give him a reason to stop prescribing it? (I'm sorry, Idk how else to word that sentence).

It is ok, I am not offended.

 

 

Share this post


Link to post
Share on other sites

In my experience, citalopram is a great med for anxiety.

Share this post


Link to post
Share on other sites

Oh, ok ... I thought you said he'd prescribed it before from why you wrote (see below post):

 

23 hours ago, dancingphantom said:

I used to be Ativan for my spikes in anxiety, paranoid actions/thoughts, and well generally to calm whatever was going on during an episode. It worked like a charm.  Now my doctor has pulled his willingness to prescribe it to me again.

So if he is prescribing it to you, then not again (key word: again), doesn't that mean he prescribed it at least once?

Share this post


Link to post
Share on other sites
10 minutes ago, melissaw72 said:

doesn't that mean he prescribed it at least once?

Yea, he did prescribe it a few times. But since I went out on my binge things have changed.

Share this post


Link to post
Share on other sites
Just now, dancingphantom said:

Yea, he did prescribe it a few times. But since I went out on my binge things have changed.

Oh, ok ... that makes sense.  Thanks for the explanation.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By inconsequinntial
      I started Abilify 2mg on Monday to try as an adjunct treatment to Wellbutrin XL 450mg. Since Monday night, I have had a headache that has not stopped, although it seems to be at it's worst maybe 6-10 hours after I've taken my meds. 
      It only occurred to me today that my headache might be a side effect of Abilify and I wanted to hear if anyone had similar experiences or not, and if you did if it cleared up or not
       
      Edit to add: I've also been experiencing intense nausea, with fits of gagging and retching and I did throw up a little on Tuesday night, and a complete lack of appetite as well the last few days.
    • By Cyclingsarah
      About to go off abilify. Went from 2.5 mg - 1.25 mg 5 days ago.
      since yesterday anxiety, agitation and akathisia has gone through the roof. My intire body tingles, burns etc. And it feels like i’m about to explode. Just can’t relax.
      I was only on the drug for 4 weeks.
      Any ideas how long this is going to last?? And has anyone experienced this as well?
       
      damn you drugs.. Amiright 
    • By Cyclingsarah
      Which makes you feel more flat? Antipsychotics or lithium? 
    • By Wife
      My husband takes 1200 mg lithium carbonate, abilify, Xanax, antidepressants, three blood pressure meds, and few others for acid reflux and he drinks alcohol. Over the counter sleep aids too. He was smoking marijuana every 2-3 hours before starting the abilify. I have filed for a divorce and he stopped smoking because I am fight for custody of my son. 
       
      He is manic, bipolar and I think possibly schizophrenic. I have been reading the side effects of these drugs and wonder if anyone else has taken this type if cocktail and what their experience has been. 
       
      The last time I saw him he was shaking and look “wild eyed” and was red faced (flushed). Is it likely that at the level of his meds is he walking around in a “fog” and with this regiment how long until his health is affected? He has been on blood pressure meds for 16 years, a history of 5 years on lortab, followed by a 3 year history of suboxone use and  Seroquel
      he has been on Xanax for 10+ years 
      alcohol addiction 20 years with varying degrees of use
       
      what is his mental state likely to be with this many drugs?
      he insists he does not have a problem 
       
      please help me understand his mind and what is the most likely state he is in
    • By Cyclingsarah
      Hi guys!
      I’m new to this forum, so this will be my first post. I’ve found a lot of comfort reading about all of your experiences. Thank you for that!
      I recently started taking abilify to control my hypomania. Started on 1.25 mg for a week, and I’ve been on 2.5 mg for little over a week now. I am extremely sensitive to medication - especially the ones acting on dopamine. I probably won’t be able to get above 2.5 mg - maybe 5 mg if I’m lucky. 
      If abilify doesn’t work, Lithium will be next.
      My problem is... Abilify is making me hypomanic. 1.25 mg made me hypomanic for about 4 days, then it stopped. Since upping my dosage to 2.5 mg I have been hypomanic, and it doesn’t seem to end anytime soon. It’s uncomfortable activating for me. I have read about some similar experiences, BUT I haven’t read about anyone having this reaction, and then actually found relief from hypomania/mania afterwards - staying on the same low dosage.
      I’m really desperate, since I’ve pretty much tried everything else and do not want to end up on lithium. 
      Let me know what you think! :-)))
      Sarah / Denmark
       
×